Published on ADDitudeMag.com

Kindergarten Teacher Asks About ADD Meds

"In my classroom, I have two children with ADHD. I need information about medications and their effects in children."

by Larry Silver, M.D.


Thank you for caring. A brief answer is that these medications will decrease the hyperactivity, distractibility, and/or impulsivity that is seen with students who have ADHD.

Side effects to watch for might include loss of appetite, sleep problems, headaches, stomachaches, or motor tics. If you see these, let the parents know.

Note: More information about children with ADHD is available in Dr. Larry Silver's Advice to Parents on ADHD.


Copyright © 1998 - 2013 New Hope Media LLC. All rights reserved. Your use of this site is governed by our
Terms of Service (http://www.additudemag.com/adhd/terms.html) and
Privacy Policy (http://www.additudemag.com/adhd/privacy.html).
ADDitude does not provide medical advice, diagnosis, or treatment. The material on this web site is provided for educational purposes only.
See additional information at http://www.additudemag.com/adhd/disclaimer.html
New Hope Media, 39 W. 37th Street, 15th Floor, New York, NY 10018

Adult ADHD | Parenting ADHD Children | ADHD Treatment | School & Learning Disabilities | About ADHD | ADHD Resources | ADHD Community
Source: Kindergarten Teacher Asks About ADD Meds